Amitriptyline withdrawal symptoms

Posted , 11 users are following.

This discussion has been locked due to a period of inactivity. Start a new discussion

I would be interested to hear from anyone who has withdrawn from Amitriptyline with similar symptoms to me. Having taken just 10mg for many months I decided to withdraw, very slowly and eventually stopped completely about six weeks ago.

All OK for a week but then I started having restless legs and cramps together with general aches and pains (didn't have them before) and feeling weary. Nausea eventually subsided so I hope I am over that hurdle

The only good thing to come from it is that I am not so irritable and angry as I was when taking them.

0 likes, 13 replies

13 Replies

  • Posted

    I had the same.. The one night I woke up and I was screaming because the restless leg thing was absolutely driving me nuts. I hate to say it but I was actually considering cutting them off (I wasn't in the best frame of mind though)

    I was on a higher dose though and when i got to 10mg i was told 10mg was ok to just stop. It really wasn't. Lol

    I felt like a had the flu and a stomach bug it was horrible.

    I.hope yours passes soon

    • Posted

      Thanks for your reply. It helps to know that others have experienced similar problems when coming off these drugs. can I ask how long it was before you were back to normal. I know everyone is different but might give me a bit of an idea.

      thanks again

    • Posted

      Hey.

      For me withdrawal lasted about 2-3 weeks the first week being the worse. I tried everything to help with the sickness in the end I had to call the Dr and get a sickness tablet called buccastem. It's a little tablet you put under your lip and let dissolve. They saved me. I had to do this because I wasn't keeping anything down not even water.

      I know your pain.

      All I can say is it does end it may take some time just try and drink plenty of fluids and move around as much as you can without making any withdrawal symptoms worse. Moving around helped me with my restless legs even though all I wanted to do was to crawl up in a ball and cry.

      After I got through that a few months I had to start withdrawing from a tablet called lycria (pregabalin) which is still happening now and this site has helped me a lot. It's good to know that you're not alone in these things isn't it.

      Hope you get better soon. X

    • Posted

      Thanks so much. It certainly helps to share thoughts and symptoms as finding yourself out of these feelings. can be a very lonely time.

      Hope you too get better asap

  • Posted

    Hi

    I too was on a low dose - only 5mgs (which the GP said he was amazed it even had any effect!!). It took about 6 weeks before my side effects subsided (sleeplessness, headaches etc). I am now almost back to normal but have nights when I can't sleep. However, I have discovered Holland & Barrett's Magnesium with Zinc tablets and they seem to work for the sleepless nights. I don't take them very often - just when I can't sleep.

    It just shows that even a tiny dose of Amitriptyline has a big effect!

    Hope you feel back to normal very soon!

    • Posted

      Thanks so much for your reply. It really helps to know that others have experienced similar feelings. I am out tomorrow to get Magnesieum and Zinc. I'm amazed that so small a dose should have such an effect and even more worried that doctors don't seem to know the horrid side and withdrawal effects these drugs have.

      Thanks again

  • Posted

    . hi Jean I was also on 10mg, I feel horrible after a few weeks, I didn't realise what was causing it at first. I was so tired all the time, aching and so irritable . I was horrible to everyone and had to come off, they didn't help with my symptoms anyway. I wouldn't take them as I personally felt no benefits to taken them. I asked my doctor first and he agreed that I should come off. I was put on them years ago and felt fine but not this time. Hope you feel better soon 
    • Posted

      Thanks, it's amazing how, even though a small dose, it has such an impact. I have been off them now for five weeks but still feel that the withdrawal from them is messing with my body.

      Hope you recover soon

  • Posted

    I stopped taking them 10 days ago I was on 10mg the doctor told me just stop taking them which I did, I have felt awful can't sleep feeling sick and quite depressed I have also been itching, don't know if that has anything to do with the withdrawal but I feel rotten . Not sure if anyone has had the same thing I had been on the tablets for 12 months

    • Posted

      Hi there. I was 50 mg of amitriptyline for about 12

      years. Suddenly it stopped working all together. I tried four or five times to come off this drug in the last 7 years and and always went back on because the withdrawals was so horrendous. Restless leg is one of the biggest withdrawal symptoms but the itching is starting to drive me crazy. I'm going to stay the course this time I will try to update when I'm finally through the gate. It has almost been 2 months since I started weaning off.

  • Posted

    I'm currently trying to wean myself off amitriptyline and I can't believe how hard it is / how bad the side effects are, even on a low dose for a short period.

    My doc prescribed me 10mg a night for fibromyalgia pains, but I started feeling nauseous two days after starting them. I kept with them for 14 days but the nausea got worse, as well as dry mouth / feeling thirsty and hungry and feeling even more tired than I did before. I wasn't noticing any great pain relief and decided the side effects were proving too unpleasant on top of the fibro pain.

    I dropped down to 5mg for a couple of days then tried not taking any. I lasted 6 days by which point I was feeling very nauseous for long periods and super thirsty constantly. I've now gone back to 5mg a night (half a tablet) and am trying to wean myself off them more gradually. I really don't know how people take high doses of this drug and ever get off it.

  • Posted

    I went cold turkey last November, was in bed with the flu so used this time as an ideal opportunity....I was ok!, I did get restless legs though, but it didn't last....I'd been on Ami for 3 years xx must admit, I've started with chronic shoulder problems during the time I came of them, don't think the two are related though x

  • Posted

    Hi Jean, 

    I really feel your pain as I'm currently in the 6th weeknof withdrawing and my restless legs is crazy. Never had this before and it's all day every day now. 

    Did this subside for you? And if so how long did it take to go after you came off amitriptyline?

    Many thanks to you 

    Kelly 

Join this discussion or start a new one?

New Discussion

Report as inappropriate

Thanks for your help!

We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters. Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately. Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms.

viagra billig kaufen

buy zithromax cheep

details